| Model Number |
SPD2-US-070-320 |
| Medical Device Problem Codes |
Peeled/Delaminated (1454); Difficult to Remove (1528)
| Health Effect - Clinical Code |
Reduced Blood Flow (4598)
| Date of Event |
05/17/2023
Type of Reportable Event
Serious Injury
Event or Problem Description
A spider fx was being used for treatment of two calcified lesions with 80% stenosis, one 60mm lesion in proximal region and a 40mm lesion in the distal region of the superficial femoral artery.The artery was 6mm in diameter with moderate tortuosity and severe calcification.A 7fr non medtronic sheath was used.The vessel was not pre-dilated.The ifu was followed.It was reported component embolization occurred during withdrawal within the vessel. a non-medtronic atherectomy device was used over the spider fx.After the atherectomy with the non-medtronic atherectomy device, the physician attempted to remove the filter, but the retrieval catheter would not fit over the basket.They captured the filter with the sheath and pulled the system out of the body.The device was safely removed from the patient and there was no vessel damage.Upon inspection, it was noted that something embolized around the wire and could not be removed from the spider wire, it is thought to be the coating on the wire. the patient's left posterior tibial embolized.I ntra-arterial nitro was given and the vessel resolved to patent flow.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Image received for analysis: image 1: image shows a spider device with what appears to be human tissue from the procedure along the capture wire of the device.Product analysis: device was returned.Spider capture wire was sent back loaded in a unidentified sheath.Dried biologics were identified on the proximal end of the filter basket and appeared to be dried human tissue from the procedure.The filter basket appeared to be in good shape with little deformation being seen from the procedure.The distal floppy tip of the device was straight, and no anomalies were noted.The filter basket could not be retracted or advanced through the catheter as it was not sent back for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.